Alert archive / New Jersey / Special Marine Warnings in 2003

Special Marine Warning 56, NWS Philadelphia/Mount Holly

August 27, 2003

NWS Philadelphia/Mount Holly issued this special marine warning at Aug 27, 2003, 1:59 PM EDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 27, 2003, 1:59 PM EDT (17:59 UTC)
Expired
Aug 27, 2003, 4:00 PM EDT
In force
2 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 27, 3:20 AM EDT, 10 hours 39 minutes earlier.

Area forecast discussion, Aug 27, 3:20 AM EDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
320 AM EDT WED AUG 27 2003

CURRENT CONVTV ACTIVITY OVR SWRN NY MOVG ESE MAY RUN OUT OF STEAM
BFR REACHING OUR NWRN ZONES...BUT FEEL ITS PRUDENT TO INSERT AT
LEAST A CHC THERE FOR THIS MRNG. REMNANT CONVTN MOVG THRU WRN MD /
SCNTRL PA MAY SKIRT OUR SWRN ZONES THIS MRNG TOO. WHAT WE SAW OF THE
MODEL RUNS INDICATED THAT THE SFC FNT WL BE MOVG THRU THE CWA THIS
AFTN. INSTBY IS NOT ALL THAT GREAT BUT MODELS SHOW UPPER TROF AXIS
SWINGING THRU THIS AFTN/EVE. AVN SHOWS A SMALL AMT OF PVA LATER IN
THE DAY THRU OUR CWA WHEREAS THE ETA SHOWS STGR VORT MOVG JUST TO
OUR N. SO LEFT IN A SLGT CHC FOR NWRN ZONES THIS AFTN AND A CHC
EVERYWHERE ELSE ALL DAY. DAYSHIFT MAY BE ABLE TO TAKE OUT SLGT CHC N
IF MRNG ACTIVITY FIZZLES AND LATER GUIDANCE SUGGESTS NO REFORMATION
FOR THE AFTN. WL LEAVE IN A SLGT CHC CNTRL/SRN ZONES THIS EVE TO
ALLOW ANYTHING THAT FORMS TO DSIPT/MOV SE. WL USE ENHANCED WORDING
CNTRL/SRN ZONES IN VIEW OF SPC/S DAY ONE OTLK...NO SLGT RISK BUT
ISOLD SVR PSBL.

OTHERWISE NO WX OF CONSEQUENCE TIL FRI AFTN AND BEYOND AS SFC HI /
UPR RDG MOVS OVR AREA THU...WL LEAVE LATER PDS AS IS FOR NOW ABSENT
ANY BETTER SOLUTION.

TEMPS...DROPPED TEMPS A DEG OR TWO TDA...AS PREV STATISTICAL GUID
SUGGESTS NR 90 OR 91 IS ABOUT ALL WE CAN SQUEEZE OUT IN PHL AREA...
RANGING DOWN TO NR 80 POCONOS.

NOTHING UP FOR THE MARINE.

MPO   80  53  74  60 /  30  10  10  10
ABE   87  58  79  65 /  30  10  10  10
RDG   88  60  80  65 /  30  10  10  10
PHL   90  67  82  70 /  30  20  10  10
12N   85  57  78  64 /  30  10  10  10
SMQ   88  62  80  67 /  30  20  10  10
TTN   88  63  80  67 /  30  20  10  10
MIV   89  64  81  67 /  40  20  10  10
ACY   84  68  80  72 /  40  20  10  10
ILG   88  65  80  68 /  30  20  10  10
DOV   88  66  81  69 /  40  20  10  10
GED   88  66  82  69 /  40  20  10  10
ESN   88  66  82  69 /  40  20  10  10

.PHI...
DE...NONE.
MD...NONE.
NJ...NONE.
PA...NONE.
MARINE...NONE.
Hazardous weather outlook, Aug 27, 4:45 AM EDT, 9 hours 14 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-271100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT WED AUG 27 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND
NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES.

.DAY ONE...TODAY

THERE IS A CHANCE OF ISOLATED STRONG THUNDERSTORMS TODAY...
ESPECIALLY OVER THE SOUTHERN HALF OF THE AREA THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Aug 27, 9:40 AM EDT, 4 hours 19 minutes before
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-272300-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EDT WED AUG 27 2003

...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY
THIS EVENING...

A COLD FRONT WILL APPROACH THE REGION THIS AFTERNOON...AND SETTLE
SOUTH OF THE AREA THIS EVENING. A DISTURBANCE MOVING ACROSS
PENNSYLVANIA WILL TRACK EAST SOUTHEASTWARD TODAY. THIS WILL ACT UPON
THE WARM AND HUMID AIRMASS THAT REMAINS IN PLACE OUT AHEAD OF THE
COLD FRONT. AS A RESULT...SOME SHOWERS AND THUNDERSTORMS ARE
ANTICIPATED THIS AFTERNOON INTO THIS EVENING.

A FEW STORMS COULD TURN SEVERE AND PRODUCE DAMAGING WINDS AND
HAIL...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. ANY
THUNDERSTORMS THAT DO DEVELOP WILL ALSO BE CAPABLE OF PRODUCING
HEAVY DOWNPOURS. THE BEST CHANCE FOR ORGANIZED SEVERE THUNDERSTORMS
SHOULD BE FROM ABOUT THE PHILADELPHIA METROPOLITAN AREA SOUTHWARD.

IF THREATENING WEATHER APPROACHES YOUR LOCATION...SEEK SHELTER
IMMEDIATELY. WHILE OUTDOORS...KEEP AN EYE TO THE WESTERN SKY AND
ALLOW YOURSELF ENOUGH TIME TO REACH A SAFE LOCATION IF THUNDERSTORMS
APPROACH YOUR AREA. IF TRAVELING...BE PREPARED FOR SOME LOCALLY
HEAVY DOWNPOURS THIS AFTERNOON AND SLOW DOWN AS VISIBILITIES CAN BE
GREATLY REDUCED IN DOWNPOURS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER
STATEMENTS AND ANY POSSIBLE WARNINGS.

FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS).

GORSE
Special weather statement, Aug 27, 11:35 AM EDT, 2 hours 24 minutes before
DEZ001-MDZ008-PAZ060-067-068-070-071-271730-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 AM EDT WED AUG 27 2003

A CLUSTER OF STRONG THUNDERSTORMS WILL MOVE THROUGH THE WESTERN
PHILADELPHIA SUBURBS AND PARTS OF NORTHERN DELMARVA BETWEEN NOON AND
2 PM. IT WILL AFFECT SOUTHERN BERKS AND CHESTER COUNTY FIRST. THESE
STORMS DID PRODUCE LARGE HAIL AND DAMAGING WINDS IN THE WESTERN HALF
OF PENNSYLVANIA. SINCE THEN THEY HAVE WEAKENED SOMEWHAT. THE AIR
MASS ACROSS THE REGION REMAINS UNSTABLE AND THESE STORMS HAVE THE
POTENTIAL TO INTENSIFY. EVEN WITHOUT INTENSIFICATION THIS CLUSTER
COULD PRODUCE WIND GUSTS TO 40 MPH...SMALL HAIL...FREQUENT DANGEROUS
LIGHTNING AND RAINFALL RATES OF TWO INCHES PER HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER
STATEMENTS AND ANY POSSIBLE WARNINGS.

FOR COMPLETE WEATHER INFORMATION...VISIT OUR WEB SITE AT
WWW.WEATHER.GOV/ER/PHI (IN LOWERCASE LETTERS).

GORSE/GIGI

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 1:20 PM EDTSevere Thunderstorm WarningPHIBurlington40 min
Aug 27, 1:40 PM EDTSevere Thunderstorm WarningPHIMercer, Monmouth50 min
Aug 27, 1:44 PM EDTSevere Thunderstorm WarningPHIOcean61 min
Aug 27, 12:17 PM EDTSevere Thunderstorm WarningPHIBerks, Chester43 min
Aug 27, 12:58 PM EDTSevere Thunderstorm WarningPHIMontgomery, Philadelphia42 min
Aug 27, 7:30 PM EDTSevere Thunderstorm WarningPHIKent, Queen Anne's45 min
Aug 27, 7:53 PM EDTSevere Thunderstorm WarningPHICaroline37 min

Nearby

Special Marine Warnings in New Jersey, 2003Every special marine warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.